Some antidepressant medications can cause weight gain, especially the older tricyclic antidepressants (TCAs) such as Tryptizol/Saroten (amitriptyline), and Anafranil (clomipramine); as well as newer drugs such as Remeron (mirtazapine). Lithium (for manic-depressive disorder) often causes weight gain. The most common antidepressants known as SSRI’s, for example, Celexa (citalopram) and Zoloft (sertraline) do not appear to impact weight significantly. More on depression
The information you share, including that which might otherwise be Protected Health Information, to this site is by design open to the public and is not a private, secure service. You should think carefully before disclosing any personal information in any public forum. What you have written may be seen, disclosed to, or collected by third parties and may be used by others in ways we are unable to control or predict, including to contact you or otherwise be used for unauthorized or unlawful purposes. As with any public forum on any site, this information may also appear in third-party search engines like Google, MSN, Yahoo, etc. Your use of this site is governed by Harvard University and its affiliates Terms of Use located at www.health.harvard.edu/privacy-policy and may be amended from time to time.
So as you're planning new weight-loss-related lifestyle changes, make a plan to address other stresses in your life first, such as financial problems or relationship conflicts. While these stresses may never go away completely, managing them better should improve your ability to focus on achieving a healthier lifestyle. Once you're ready to launch your weight-loss plan, set a start date and then — start.
×